MAUDE Adverse Event Report: EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. ALT HA S CLR EXT SZ 8; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number ALT HA S CLR EXT SZ 8
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: g2 neutral 32mm gxl liner (cat# 130-32-52 / serial# (b)(4)), 32+3.5 cocr head (cat# 142-32-03 / serial# (b)(4)), 20mm 6.5 bone screw (cat# 180-65-20 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately five years post initial left tha, this male patient was brought back for left hip pain.X rays showed signs of potential loosening of the stem.The head was removed.The stem was checked and found to be loose.The stem was removed.Attention taken to the acetabular component.The poly liner was removed with use of a 45mm 6.5 bone screw.The cup was checked and found to be well fixed.A new g2 lipped 36mm xle liner was implanted.A 21x245 stem was implanted with a 36+7 biolox head.There were no parts or pieces fall into the patient wound site.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-ray received.The device will be return.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections device available for evaluation, date rec¿d by mfr, if follow-up, what type, device evaluated by mfr and adverse event problem have been updated accordingly.The revision reported was likely the result of an insufficient bond between the femoral stem and the bone, patient-related conditions, or a combination of the two, which led to aseptic (non-infected) femoral stem loosening.The most probable root cause associated with the reported event of "loosening - femoral stem¿ is associated with weakened integration of the femoral stem at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.

Brand Name
ALT HA S CLR EXT SZ 8
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13922529
Report Number1038671-2022-00283
Device Sequence Number1764406
Product Code JWH
UDI-Device Identifier10885862320971
UDI-Public10885862320971
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2022
Device Model NumberALT HA S CLR EXT SZ 8
Device Catalogue Number190-31-08
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date03/26/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale